Friday, January 7, 2011
Feeling a bit strange this morning. Let me try to describe it as objectively as I can.
I feel like something is … on the move. It’s the only way I can put it.
My head feels fuzzy and tight. Maybe I haven’t slept long enough or well enough? Possibly. But I don’t think it’s that. This isn’t sudden. Each morning it has felt a bit more this way. I’m just accepting that it’s part of a continuum, not a one-off event.
I look at other symptoms.
My right arm has increased tremors. I suspect that, as I do what I can to strengthen it, the very fact that the muscles themselves are a bit stronger and more coordinated produces this effect. When the muscles were totally wasted, they didn’t even have the strength to produce much of a tremor, except in the fingers. Perhaps I should view this positively.
I was encouraged last night when Sylvia and I were playing Crib [cribbage]. I decided to try holding the cards and even to shuffle the pack – that’s Australian style, not US. After some time and concentration I could do both, not very well, though the left hand was doing most of the work. But it’s positive.
My right leg …. I don’t know. It seems different somehow. The foot remains swollen even though the Clexane injections daily continue. I really expected the ankle and foot to go back more or less to normal, but after these many weeks of injections, that hasn’t happened. I can’t tell whether it needs raising and resting or exercise, or both, or when. It’s uncharted territory and I know for a fact that no-one else knows either, even though their educated guess might be better than mine.
Sometimes I can feel an all-too-familiar pulsing in my neck that suggests a serious seizure is on the way. But it doesn’t happen and that sensation goes away. Perhaps I am misreading this signal. Perhaps the Avastin is just doing its job and suppressing as much as it can the expansion of the tumour and the resulting inflammation.
There’s really no point in speculating too much on such matters, as the MRI in Tamworth next week should tell us something. In fact, it is the only thing, apart from reading symptoms, that provides any sort of gauge at all.
I would dearly love to dispense with the steroid altogether, but the last time we tried that, it reached a level too low to suppress seizures, and we had to raise it again to stabilise my system. At least, that’s how the sequence seems to work. Is it time to try again, very gradually weaning myself off it? We are flying pretty blind. Every day we walk on terra incognita, and some of it is far from terra firma!
It’s halfway through the cycle of Avastin infusion. Things may go, or appear to go, a bit downhill from here until I get my next hit. We’ll see how the energy levels feel as the next one approaches.
I’m going back to rest now.